Alert archive / California / Snow Advisories in 2008
Snow Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 9, 2008, 3:57 AM PST. It took effect at Jan 9, 2008, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 3:57 AM PST (11:57 UTC)
- In effect from
- Jan 9, 2008, 4:00 PM PST
- Expired
- Jan 10, 2008, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 091157 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 357 AM PST WED JAN 9 2008 CAZ004-100100- /O.NEW.KEKA.SN.Y.0004.080110T0000Z-080110T1500Z/ UPPER TRINITY RIVER- 357 AM PST WED JAN 9 2008 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR ELEVATIONS ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR TRINITY COUNTY. ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW TO THE REGION LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. THOUGH TEMPERATURES WITH THIS SYSTEM ARE FORECASTED TO BE WARMER THAN WITH PREVIOUS SYSTEMS...A CONSIDERABLY COLDER AIRMASS REMAINS ACROSS TRINITY COUNTY. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 2500 FEET THROUGH THE EVENING HOURS...BEFORE SLOWLY RISING TO AROUND 3500 FEET EARLY THURSDAY MORNING. ISOLATED SHOWERS MAY PRODUCE ADDITIONAL LIGHT ACCUMULATIONS THROUGH THE MORNING HOURS. STEADY RAIN IS EXPECTED TO MOVE INTO THE AREA LATER THIS AFTERNOON AND LAST THROUGH THURSDAY MORNING BEFORE TURNING TO SHOWERS. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES MAY FALL BETWEEN 2500 AND 3000 FEET DURING THE EVENING HOURS. ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3000 FEET...WITH HIGHER AMOUNTS ABOVE 4000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS TRAVELING OVER THE PASSES...INCLUDING THOSE ON HIGHWAYS 299 AND 36 CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY. $$ MOSES
3 follow-up statements
000 WWUS46 KEKA 100012 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 412 PM PST WED JAN 9 2008 CAZ004-101315- /O.EXT.KEKA.SN.Y.0004.000000T0000Z-080110T1800Z/ UPPER TRINITY RIVER- 412 PM PST WED JAN 9 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY ABOVE 4000 FEET... RAIN AND SNOW WILL CONTINUE TO INCREASE OVER NORTHWEST CALIFORNIA THIS EVENING AND TONIGHT AS A STORM SYSTEM APPROACHES THE REGION. ALTHOUGH TEMPERATURES WITH THIS SYSTEM WILL BE WARMER THAN WITH PREVIOUS SYSTEMS...COLDER AIR REMAINS ACROSS PORTIONS OF TRINITY COUNTY. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 3000 FEET THROUGH THE EVENING HOURS AND SLOWLY RISE TO AROUND 3500 FEET BY THURSDAY MORNING. ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLY THROUGH THURSDAY MORNING ABOVE 4000 FEET WITH GREATER ACCUMULATIONS ALONG THE HIGHER PEAKS. SNOW WILL TAPER TO SHOWERS THURSDAY MORNING WITH LIGHT ACCUMULATIONS POSSIBLE THROUGH THE DAY THURSDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LERMAN
000 WWUS46 KEKA 101133 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 333 AM PST THU JAN 10 2008 CAZ004-101800- /O.CON.KEKA.SN.Y.0004.000000T0000Z-080110T1800Z/ UPPER TRINITY RIVER- 333 AM PST THU JAN 10 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 4000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR TRINITY COUNTY ABOVE 4000 FEET. RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY AS A FRONT ASSOCIATED WITH A STORM SYSTEM OVER THE PACIFIC NORTHWEST MOVES INTO THE COAST. SNOW LEVELS WILL BE AROUND 3000 FEET THIS MORNING...AND WILL QUICKLY RISE TO AROUND 4000 FEET LATER THIS MORNING AS ADDITIONAL WARM AIR MOVES INTO THE REGION. ADDITIONAL ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE BETWEEN 3000 AND 4000 FEET DURING EARLY THE MORNING HOURS. AN ADDITIONAL 2 TO 3 INCHES ARE POSSIBLE THROUGH LATE MORNING ABOVE 4000 FEET WITH GREATER ACCUMULATIONS ALONG THE HIGHER PEAKS. SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY WITH LIGHT ACCUMULATIONS ABOVE 4000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOSES
000 WWUS46 KEKA 101757 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 957 AM PST THU JAN 10 2008 ...SNOW ADVISORY EXPIRES AT 10 AM PST THIS MORNING... CAZ004-101900- /O.EXP.KEKA.SN.Y.0004.000000T0000Z-080110T1800Z/ UPPER TRINITY RIVER- 957 AM PST THU JAN 10 2008 ...SNOW ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... SNOW HAS TAPERED TO SCATTERED SHOWERS THIS MORNING AND ONLY LIGHT ACCUMULATIONS OF 2 INCHES OR LESS ARE EXPECTED THE REST OF THE DAY ABOVE 4000 FEET. THEREFORE...THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ LERMAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 8, 2:35 PM PST, 13 hours 22 minutes earlier.
Area forecast discussion, Jan 8, 2:35 PM PST, 13 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 235 PM PST TUE JAN 8 2008 .SYNOPSIS...SCATTERED SHOWERS WILL DIMINISH OVERNIGHT WITH THE NEXT SYSTEM EXPECTED TO BRING RAIN AND HIGH ELEVATION SNOW BACK TO THE REGION LATE WEDNESDAY. A WEAKER SYSTEM MAY BRING A FEW LIGHT SHOWERS TO AREAS NORTH OF THE CAPE FRIDAY NIGHT AND EARLY SATURDAY. THEREAFTER HIGH PRESSURE BUILDS IN WITH WARMER AND DRIER WEATHER. && .DISCUSSION...PRECIPITATION IS ON THE DOWNSWING THIS AFTERNOON, AFTER 1.02 INCHES FELL AT THE WEATHER OFFICE IN EUREKA TODAY. MOST GAGES RECEIVED BETWEEN ONE HALF AND TWO INCHES FROM THIS EVENT, WITH SNOWFALL AMOUNTS UP TO A FOOT REPORTED ALONG HIGHWAY 299 IN TRINITY COUNTY TODAY. PRECIPITATION WILL GRADUALLY END OVERNIGHT WITH ONLY A COUPLE OF INCHES OF ADDITIONAL SNOW ACCUMULATION OVER THE MOUNTAINS. SHORTWAVE RIDGING WILL TEMPORARILY BUILD OVER THE REGION EARLY WEDNESDAY BUT BOUNTIFUL MOISTURE OFF THE PACIFIC WILL OVERRUN A WEAK WARM FRONTAL BOUNDARY LATE IN THE DAY, BRINGING THE CHANCE OF RAIN BACK TO THE AREA. MOST OF THIS WILL BE NORTH OF THE CAPE AND ALONG THE COAST. THIS SYSTEM OCCLUDES WEDNESDAY NIGHT WITH THE MAIN FRONTAL BOUNDARY CROSSING THE FORECAST AREA. THIS WILL ENSURE A VERY HIGH PROBABILITY OF RAIN FOR ALL AREAS WITH AMOUNTS BETWEEN 1/2 AND ONE AND A HALF INCHES. SNOW LEVELS ARE ONCE AGAIN A DIFFICULT PROPOSITION WITH THIS SYSTEM, BUT ANOTHER 4 TO 8 INCHES OF SNOW IS POSSIBLE IN TRINITY COUNTY ABOVE 4000 FEET WITH A COUPLE OF INCHES DOWN TO THE VALLEY FLOORS. MODEL SOLUTIONS HAVE BEEN MORE AGGRESSIVE IN HANGING UP ANOTHER FRONT ALONG THE COAST FRIDAY NIGHT AND SATURDAY SO HAVE BUMPED UP POPS A BIT. THIS DOES NOT LOOK LIKE A HEAVY PRECIPITATION PRODUCER, HOWEVER. THE AWAITED TREND TOWARDS DRIER AND MILDER WEATHER STILL LOOKS INTACT FOR EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER STATE. BURGER && .AVIATION...POST-FRONTAL RAIN AND SNOW SHOWERS WILL CONTINUE THIS EVENING AND TAPER OFF TONIGHT. THE SHOWERS WILL FIRST EASE ALONG COASTAL REGIONS EARLY THIS EVENING...AND OVER INTERIOR REGIONS LATE THIS EVENING. MOIST SURFACE CONDITIONS...PARTIAL CLEARING ...AND A DECREASE IN WINDS WILL SUPPORT THE DEVELOPMENT OF PATCHY FOG TONIGHT. MAINLY VFR CONDITIONS WITH IFR VISIBILITIES AND CEILINGS WITH THE FOG AND THE HEAVIER SHOWERS. TH && .MARINE...WITH A BREAK BETWEEN LOW PRESSURE SYSTEMS...THE WINDS WILL EASE TONIGHT TO BELOW ADVISORY CRITERIA. SOUTHERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON AHEAD OF THE NEXT FRONTAL SYSTEM THAT WILL MOVE ACROSS THE WATERS WEDNESDAY NIGHT. EXPECT GALE FORCE WINDS OVER THE NORTHERN WATERS WEDNESDAY EVENING AS THE FRONT NEARS THE COAST. A SERIES OF STORMS MOVING ACROSS THE NORTHEAST PACIFIC THROUGH THE WEEK WILL MAINTAIN HAZARDOUS SEAS THROUGH THE WEEK. TH && .EKA WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FOR TRINITY COUNTY THROUGH 6 PM PST. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS. GALE WARNING AND HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM WEDNESDAY NIGHT. VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 8, 3:08 PM PST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 308 PM PST TUE JAN 8 2008 CAZ004-092315- UPPER TRINITY RIVER- 308 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST. SEE AWIPS PORDUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY YET ANOTHER SYSTEM WILL BRING MORE SNOWS TO TRINITY COUNTY WEDNESDAY NIGHT AND THURSDAY...LIKELY RESULTING IN ADDITIONAL SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. MAB
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.